Follow
Share

or is this a side effect of drugs?

This question has been closed for answers. Ask a New Question.
My Mom has dementia and sometimes struggles to find the right words, and will just stop mid sentence, or be distracted and forget she was trying to say something. I try to help when I know what word she's looking for, but I try not to jump in too quickly....
Helpful Answer (0)
Report

It could be meds but there is also a common speech beavior with alz patients know as word salad. The thought may be in there, hard to tell, but the right words and phrases just can't be found. I dealt with a lady as a hospice volunteer who did this. I think she understood me when I would tell her about my day but try as she might she couldn't form rational responces any longer.
Helpful Answer (2)
Report

Yes.

Dementia and interfere with normal speech patterns.

Drugs can have wide-ranging side-effects.

Has this problem come up after starting a new drug or changing dosage?

What I would do first is go to the pharmacy (or contact them online) and ask whether that is a known side effect of any of the drugs this person is taking. I did this once with a sudden problem of blurred vision and the pharmacist was surprised to report that yes, 15% of people who took the drug I had recently added did report that side effect. I told my doctor I needed to discontinue that drug, and why, and she was very surprised -- she had never heard of that side-effect. From experience, I'd always talk to a pharmacists first now. What they don't know from experience they can readily research.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.